Published on ADDitudeMag.com

Adderall and The Menstrual Cycle

"My 13-year-old daughter takes Adderall, and it seems to affect her menstrual cycle."

by Larry Silver, M.D.


I reviewed the published literature on side effects of Ritalin, Dexedrine, and Adderall and could find no listing suggesting an impact on menstrual cycles.

However, if you have found a direct relationship between your daughter taking her medication and her not having her period, I would suggest that you try a different medication. If the stimulant medications cause this difficulty, speak to your family doctor about using one of the tricyclic antidepressants.


Copyright © 1998 - 2013 New Hope Media LLC. All rights reserved. Your use of this site is governed by our
Terms of Service (http://www.additudemag.com/adhd/terms.html) and
Privacy Policy (http://www.additudemag.com/adhd/privacy.html).
ADDitude does not provide medical advice, diagnosis, or treatment. The material on this web site is provided for educational purposes only.
See additional information at http://www.additudemag.com/adhd/disclaimer.html
New Hope Media, 39 W. 37th Street, 15th Floor, New York, NY 10018

Adult ADHD | Parenting ADHD Children | ADHD Treatment | School & Learning Disabilities | About ADHD | ADHD Resources | ADHD Community
Source: Adderall and The Menstrual Cycle